Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Birmingham, AL

June 11, 2007Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2007, 9:30 PM CDT for Russell County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 9:30 PM CDT (02:30 UTC)
Expired
Jun 11, 2007, 10:00 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 120230
SVRBMX
ALC113-120300-
/O.NEW.KBMX.SV.W.0112.070612T0230Z-070612T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 PM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF LADONIA...

* UNTIL 1000 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LADONIA...
  AND MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARKMANVILLE AND UCHEE CREEK.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3247 8509 3245 8530 3219 8523 3226 8498

$$
1 follow-up statement
000 
WWUS54 KBMX 120248
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT MON JUN 11 2007

ALC113-120300-
/O.CON.KBMX.SV.W.0112.000000T0000Z-070612T0300Z/
RUSSELL AL-
948 PM CDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT 
FOR RUSSELL COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PARKMANVILLE...OR ABOUT 12 MILES SOUTHWEST OF LADONIA...
MOVING SOUTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3247 8509 3245 8530 3219 8523 3226 8498

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:37 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 11, 6:37 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT MON JUN 11 2007

.UPDATE...FOR 00Z TAFS.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
UPPER LOW WELL TO OUR EAST WILL GRADUALLY SHIFT WESTWARD...ALLOWING
SEVERAL IMPULSES TO PIVOT FROM NORTH TO SOUTH JUST TO THE EAST OF
THE AREA.  DEWPOINT BOUNDARY WILL MOVE INTO THE EASTERN SECTIONS
TONIGHT AND GENERALLY REMAINS ACROSS THE EASTERN SECTIONS THE NEXT
FEW DAYS.  MEANWHILE...SEVERAL WEAK IMPULSES WILL MOVE ACROSS THE
RIDGE AXIS TO OUR WEST AND DROP SOUTHEAST ACROSS THE AREA.  OVERALL
EFFECT ON THE FORECAST TONIGHT THROUGH TUESDAY WILL BE TO ALLOW FOR A
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME EAST AND MAINLY AN
INCREASE IN CLOUDS FOR THE REMAINDER OF THE AREA.  SOME CONCERN ON
JUST ACTIVE THE WEATHER GETS TO OUR EAST AND JUST HOW FAR OUTFLOW
BOUNDARIES SHIFT WEST INTO THE AREA.  WILL KEEP POPS IN THE 20
PERCENT RANGE ACROSS THE EAST TONIGHT THROUGH TUESDAY.  LOWS TONIGHT
MAINLY 65 TO 70.  HIGHS ON TUESDAY WILL RANGE FROM MID AND UPPER 80S
EAST TO LOWER 90S WEST.  OVERNIGHT LOWS TUESDAY NIGHT IN THE 60S.

FOR WEDNESDAY AND THURSDAY...LITTLE CHANGE ON WEDNESDAY AS WE
CONTINUE WITH LOW POPS ACROSS THE EAST IN VICINITY OF BEST MOISTURE
AND ANY OUTFLOW BOUNDARIES...THEN A SLIGHT CHANCE AREA-WIDE ON
THURSDAY AS MODELS INDICATE A LITTLE BETTER DEFINED BOUNDARY MOVING
FROM EAST TO WEST ACROSS THE AREA.  HIGH WEDNESDAY MID 80S EAST TO
LOWER 90S WEST...THEN 80S AREA-WIDE ON THURSDAY DUE TO MORE CLOUDS.

.LONG TERM...FRIDAY THROUGH MONDAY.
UPPER RIDGE WILL GRADUALLY BUILD ACROSS THE AREA FRIDAY AND
SATURDAY...SHIFTING ACROSS THE AREA ON SUNDAY.  MODELS INDICATE
MOISTURE INCREASING FROM THE SOUTHWEST ON MONDAY IN ADVANCE OF NEXT
DEVELOPING TROF.  FOR NOW WILL FORECAST A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS EAST ON FRIDAY AND SATURDAY...DRY AREA-WIDE ON
SUNDAY AND THEN SLIGHT CHANCE POPS ALL SECTIONS ON MONDAY.  HIGHS
IN THE UPPER 80S TO LOWER 90S EARLY IN THE PERIOD...WARMING INTO THE
90 TO 95 DEGREE RANGE BY MONDAY.  OVERNIGHT LOWS IN THE 60S.

&&

.AVIATION...00Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED ALL SITES BUT ANB WHERE PERSISTENT HAZE
WILL KEEP VISIBILITIES IN MVFR RANGE. LATEST DATA HAS BACKED OFF
THE IDEA OF BRINGING LOWER CEILINGS TO THE ANB AREA TONIGHT AND
CURRENTLY NOT EXPECTING ANY CEILING PROBLEMS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

50/88
Hazardous weather outlook, Jun 11, 7:16 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT MON JUN 11 2007

ALZ011>015-017>050-130018-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
716 PM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 9:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT MON JUN 11 2007

ALZ038-120245-
CHAMBERS-
917 PM CDT MON JUN 11 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 945
PM CDT...

AT 914 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WILL BE POSSIBLE. STRONG
WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO
PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:40 PM CDTSevere Thunderstorm WarningBMXChambers, Lee50 min
Jun 11, 9:59 PM CDTSevere Thunderstorm WarningBMXRussell18 min
Jun 12, 4:27 AM CDTSevere Thunderstorm WarningBMXRussell33 min
Jun 12, 1:44 PM CDTSevere Thunderstorm WarningBMXElmore31 min
Jun 12, 2:13 PM CDTSevere Thunderstorm WarningBMXMontgomery47 min
Jun 12, 2:42 PM CDTSevere Thunderstorm WarningBMXAutauga18 min
Jun 12, 2:43 PM CDTSevere Thunderstorm WarningBMXElmore47 min
Jun 12, 2:57 PM CDTSevere Thunderstorm WarningBMXMontgomery48 min
Jun 12, 3:26 PM CDTSevere Thunderstorm WarningBMXPike19 min
Jun 12, 3:33 PM CDTSevere Thunderstorm WarningBMXLowndes42 min
Jun 12, 3:54 PM CDTSevere Thunderstorm WarningBMXPike36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.